Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Is shortness of breath during physical activity associated with GERD?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2001
Answered : 4860 Questions
Question
I am a 40 year old male with no health problem in the past apart from mild asthma and oesophagitis. 3 years ago i performed a cardiac check with an electrocardiogram and echocardiograph which was fine. Six months ago I went to the cardiologist who perform only and electrocardiograph and said that I am fine. The last couple of weeks I have been drinking alcohol and not having a good diet and have felt my stomach and oesophagus pretty irridated. What worried me is that the last week I observe that I have shortness of breath and i pant very easilY, I pant going up a couple of steps upstairs. Do you think this is something serious or it is GERD? Do you think I should do something immediately or fix my diet and wait to see if symptoms improve?
Fri, 4 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I passed carefully through your question and would explain that your symptoms (shortness of breath during physical activity) are not typical of esophagitis or GERD.

For this reason, I would recommend consulting with your doctor and performing some tests to investigate for other possible causes underlying your complaints:

- a resting ECG and cardiac ultrasound to examine your heart function and structure and exclude heart failure
- NT pro-BNP levels for heart failure
- a chest X ray study and pulmonary function tests to exclude a lung disorder (especially considering the fact that you suffered from asthma)
- complete blood count for anemia
- blood electrolytes for possible
- kidney and liver function tests
- fasting glucose for diabetes.

Meanwhile, I recommend taking a PPI (omeprazole, pantoprazole, etc.) regularly and avoid spicy food in order to help improve your heartburn.

Hope you will find this answer helpful!

I remain at your disposal whenever you have any other questions!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor